Washington, 2005

Heavy Snow in Washington, November 3 to 4, 2005

November 3 to 4, 2005 · NWS OTX · 1 event in 1 county or zone

1 heavy snow, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before the first event at Nov 3, 2:46 PM PST, 14 minutes earlier.

Area forecast discussion, Nov 3, 2:46 PM PST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
246 PM PST THU NOV 3 2005

.SYNOPSIS...A SERIES OF STORMS WILL BRING COOL AND UNSETTLED WEATHER
TO THE INLAND NORTHWEST THROUGH THE WEEKEND.

&&

.DISCUSSION...
TONIGHT...A STRONG COLD FRONT IS MOVING THROUGH THE INLAND NORTHWEST
THIS AFTERNOON. RAIN HAS SPREAD ACROSS THE REGION AND WILL CONTINUE
MODERATE TO HEAVY THROUGH THE EVENING. SNOW CONTINUES TO FALL ACROSS
THE EAST SLOPES OF THE CASCADES. THE SNOW ADVISORY REMAINS IN EFFECT
THROUGH 10 PM THIS EVENING AS SEVERAL ADDITIONAL INCHES ARE EXPECTED.
AS THIS FRONT MOVES INTO THE MOUNTAINS OF EASTERN WASHINGTON AND
NORTH IDAHO SNOW CAN BE EXPECTED TO FALL ABOVE 3000 TO 4000 FEET.
AS THIS IS THE FIRST SIGNIFICANT SNOWFALL FOR THE SEASON IN THESE
LOCATIONS A WINTER STORM WARNING HAS BEEN ISSUED. THIS COLD FRONT
WILL PASS TO THE EAST OVERNIGHT WITH RAIN/SNOW TAPERING OFF ACROSS
CENTRAL WASHINGTON LATE THIS EVENING AND OVER THE EASTERN ZONES BY
MORNING.

FRIDAY THROUGH SUNDAY...A SERIES OF STORMS WILL CONTINUE TO MOVE
THROUGH THE INLAND NORTHWEST APPROXIMATELY EVERY 24 HOURS THROUGH
THE WEEKEND. A WEAK RIDGE WILL BUILD BETWEEN SYSTEMS ON FRIDAY
MORNING WITH THE NEXT SYSTEM EXPECTED TO BRING PRECIPITATION TO
THE CASCADES AND NORTHERN MOUNTAINS IN THE AFTERNOON. THE SYSTEM
WILL THEN BRING RAIN AND SNOW DOWN TO ABOUT 3000 FEET FRIDAY
EVENING WITH SOME LIGHT ACCUMULATIONS DOWN TO THE VALLEY FLOORS
POSSIBLE LATE. THIS SYSTEM WILL EXIT LATE FRIDAY NIGHT WITH ANOTHER
BRIEF BREAK ON SATURDAY MORNING. THE NEXT SYSTEM IS THEN EXPECTED
TO BRING PRECIPITATION TO THE REGION ON SATURDAY NIGHT WITH A
BREAK ON SUNDAY. CC

SUNDAY NIGHT THROUGH THURSDAY...OVERALL WEATHER PATTERN REMAINS
RATHER WET THROUGH THE EXTENDED PERIOD. SEVERAL STORMS WILL MOVE
THROUGH WITH TIMING RATHER DIFFICULT DUE TO UNCERTAINTY. WE WILL
KEEP LIKELY POPS IN FOR THE MOUNTAINOUS REGIONS PRETTY MUCH EACH
DAY WHILE THE VALLEY LOCATIONS WILL SEE MAINLY CHANCE POPS. SNOW
LEVELS WILL BE RATHER LOW INTO WEDNESDAY WITH VALUES APPROACHING
THE VALLEY FLOORS ACROSS THE WESTERN SECTIONS. DURING THE DAY SNOW
LEVELS WILL RISE EVERYWHERE TO AROUND 3000-4000 FEET. TEMPERATURES
DURING THE EXTENDED WILL MAINLY BE NEAR NORMAL FOR THIS TIME OF
YEAR.

&&

.AVIATION...A COLD FRONT WILL CONTINUE TO MOVE ACROSS EASTERN
WASHINGTON AND NORTH IDAHO. MVFR CONDITIONS WILL SLOWLY IMPROVE
WEST OF KMWH AND KOMK BY 02-04Z WHEREAS EAST WILL SEE MVFR/IFR AND
MTN OBSCURATIONS UNTIL AT LEAST 08Z. LINGERING SHOWERS OVER THE
IDAHO PANHANDLE WILL KEEP MVFR CONDITIONS GOING AFTER 08Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        34  43  32  42  33  42 / 100  50  60  50  60  30
COEUR DALENE  35  42  31  41  33  43 / 100  50  60  50  60  30
PULLMAN        36  44  32  44  36  46 /  90  50  60  50  60  30
LEWISTON       39  48  34  47  40  50 /  80  50  60  50  60  30
COLVILLE       33  40  28  38  31  39 / 100  60  80  50  60  50
SANDPOINT      33  39  29  37  32  40 / 100  60  80  50  60  60
KELLOGG        34  40  34  40  32  41 / 100  60  80  50  60  60
MOSES LAKE     34  49  32  45  33  49 /  30  40  50  50  60  30
WENATCHEE      33  44  33  42  35  47 /  30  50  50  60  60  30
OMAK           32  43  29  41  31  44 /  90  50  60  60  60  50

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...WINTER STORM WARNING FROM 6 PM THURSDAY TO 6 AM FRIDAY FOR
     NORTHERN PANHANDLE...CENTRAL PANHANDLE MOUNTAINS.

WA...SNOW ADVISORY FROM 6 PM THURSDAY TO 6 AM FRIDAY FOR NORTHEAST
     BLUE MOUNTAINS.

     WINTER STORM WARNING FROM 6 PM THURSDAY TO 6 AM FRIDAY FOR
     NORTHEAST MOUNTAINS.

     SNOW ADVISORY UNTIL 10 PM THURSDAY FOR EAST SLOPES NORTHERN
     CASCADES.

&&
Hazardous weather outlook, Nov 3, 6:07 AM PST, 8 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
607 AM PST THU NOV 3 2005

IDZ001-WAZ037-038-041445-
NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...COLVILLE...DEER PARK...CHEWELAH...NEWPORT...
KETTLE FALLS...REPUBLIC...INCHELIUM
607 AM PST THU NOV 3 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH
IDAHO...NORTH CENTRAL WASHINGTON AND NORTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE NEXT POTENT WEATHER SYSTEM IS EXPECTED TO MOVE THROUGH THE
REGION TONIGHT AND FRIDAY. SNOW LEVELS WILL DROP TO 2500 TO 3000 FEET
BRINGING THE FIRST WINTER SNOW OF THE SEASON TO VALLEY LOCATIONS.
PERIODS OF MOUNTAIN SNOW ARE EXPECTED THROUGH THE WEEKEND AND INTO
NEXT WEEK.

WAZ042-041445-
EAST SLOPES NORTHERN CASCADES-
INCLUDING THE CITIES OF...LEAVENWORTH...MAZAMA...TWISP...WINTHROP
607 AM PST THU NOV 3 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

A STRONG PACIFIC STORM SYSTEM WILL BRING LOCALLY HEAVY SNOWS TO
THE MOUNTAINS AND HIGHER VALLEYS OF THE EAST SLOPES OF THE CASCADES.
A SNOW ADVISORY FOR LOCATIONS ABOVE 2500 FEET IS IN EFFECT UNTIL
6PM THIS EVENING. PLEASE REFER TO THE SNOW ADVISORY STATEMENT FOR
DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A WET AND COOL PATTERN FEATURING FURTHER MOUNTAIN SNOW IS EXPECTED
TO PERSIST THROUGH THE WEEKEND AND INTO NEXT WEEK.

IDZ002>004-026-027-WAZ031>036-041-043-044-041445-
COEUR DALENE AREA-IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS-
LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES-
WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN-
SPOKANE AREA-WENATCHEE AREA-OKANOGAN VALLEY-WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...COEUR DALENE...POST FALLS...HAYDEN...
MOSCOW...ST. MARIES...KELLOGG...PINEHURST...OSBURN...WALLACE...
MULLAN...LEWISTON...KAMIAH...CRAIGMONT...NEZPERCE...WINCHESTER...
ANATONE...PEOLA...CLARKSTON...PULLMAN...MOSES LAKE...EPHRATA...
OTHELLO...QUINCY...RITZVILLE...COULEE DAM...ODESSA...
ELECTRIC CITY...WILBUR...GRAND COULEE...COULEE CITY...SPOKANE...
WENATCHEE...OMAK...OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE...
WATERVILLE...MANSFIELD
607 AM PST THU NOV 3 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH
IDAHO...NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy snow. Local standard time, as filed.

Heavy Snow, Northeast Mountains

When
November 3, 3:00 PM PST to November 4, 6:00 AM PST
Where
Northeast Mountains forecast zone
Reported by
TRAINED SPOTTER
Coordinates
48.184, -117.511 (the zone’s center; the record gives no point)

A winter storms system moved through extreme northeast Washington during the afternoon hours off the 3rd and into the early morning hours of the 4th. Snow accumulations of 4 to 6 inches were common with 49 North Ski Resort reporting 10 inches.

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Washington in 2005Every state in 2005This day in weather historyWarnings in Washington, November 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5479725.